Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Infectious Diseases and Medical Microbiology
Volume 20, Issue 1, Pages e10-e12
http://dx.doi.org/10.1155/2009/721956
Case Report

Severe Skin Rash Associated with Atazanavir

Andrew Walkty,1 Dick Smith,2 Bernie Lopko,2 and Ken Kasper1

1Department of Medicine, Health Sciences Centre, Canada
2Nine Circles Community Health Centre, Winnipeg, Manitoba, Canada

Received 25 June 2008; Accepted 26 September 2008

Copyright © 2009 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Three cases of severe rash associated with the use of atazanavir are described. In all cases, the rash was maculopapular and pruritic. Rash onset occurred eight to 11 days after initiation of therapy, and resolved with atazanavir discontinuation. Clinicians prescribing atazanavir should be aware of this potential adverse effect.